Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
emetophobiaeraser 468x60 v2
Results 1 to 6 of 6
  1. #1

    Default Feeling sick with Citalopram

    Last month my doctor decided to put me on an antidepressant when my emetophobia, which has been fairly bad this past year, seemed to be causing some depression as well. The pills he gave me, Citalopram (20mg), have been said to cause some nausea for the first few weeks. He said it should go away after two weeks, once things level off. It took me a whole month of worrying about taking it, just because I was so scared about even the faintest possibility it could make me ill. I didn't take the pill with food, mostly because I just couldn't bring myself to eat anything without thinking that having something in my stomach would having something that could come out if the pill did make me feel bad enough (Sorry if that's a bit graphic.) But I toughened up and took it anyway because the depression's just been so, so bad lately. For about 12 hours I honestly didn't feel that bad, either. Maybe very slightly unwell, but my loving and supportive boyfriend made sure I was distracted, he kept me calm and reassured me and distracted me so it really didn't even bother me. IT wasn't until I was going to sleep at about 1am where I started to feel a bit more of the nausea. Now, I'm not sure if this is because the pill was starting to kick in, because my mind was finally no longer distracted by things ( I later had to have him call me back up and let me fall asleep on the phone because I was nervous ), or if it might have just been because, and again sorry if it's TMI, I also happened to start my period today and I always get a little queasy during that. I managed to get some fitful sleep, but I always have trouble sleeping when I don't feel well. A few questions, if I may. First, I know the side effects are supposed to go away after a couple weeks, but will they get worse? This was only my very first night taking the pill. If that's the worst the sick feelings are going to get, I know I can tough it out. Will more side effects show up as I continue to take the pill? Most of them don't bother me too much. I've heard you can get anxious feelings, but I'm no stranger to those to begin with and I have alprazolam for true panic attacks ( which I heard I can take with citalopram, but please correct me if I'm wrong ). Is there anything I can do to lessen the nauseous feelings, short of eating before I take the pill? I really just cannot bring myself to eat when I feel like this, no matter how hard I try to. I do sip ginger ale, and I have an anti-emetic that I was told I could take (trimethobenzamide/tigan) but it doesn't seem to work, so I may call my doctor on monday to ask for a different one. I don't want to stop taking this pill, even though I'm scared out of my mind. My main worry right now is really just that the nausea will get worse before it gets better, so if someone could tell me anything about that, I'd be grateful. I know I need to be on this medication despite the side effects, and that my doctor wouldn't have given it to me if he didn't think the benefits were greater than the possible side effects. I was so proud of myself for managing to take this pill, and my boyfriend and my friends were all proud of me as well, knowing how bad my emetophobia can be. I don't want to undo that all by chickening out over some temporary side effects. Any suggestions or support would truly be welcome!

  2. #2

    Default Re: Feeling sick with Citalopram

    Holy big block of text, batman. Apparently my line and paragraph spacing vanished upon posting.

  3. #3
    Join Date
    Sep 2004
    Location
    United States
    Posts
    4,089

    Default Re: Feeling sick with Citalopram

    I take Celexa, and a question I have for you is did your doctor have you wean yourself on (10 mg for a week, then 20) or did he just have you start with 20? The reason I ask is I had some intestinal issues when I weaned myself on but for the most part didn't feel anything. However, when I miss my pill and then take the full dosage the next day, I do feel sick. If you just started without weaning yourself on, that might be the case. But don't worry, it will go away!

    I really think it will go away in a day or two once your body gets used to the meds, plus your period is most likely affecting you and making you feel more nauseous. But I promise, you won't throw up and I don't think the nausea will get any worse! Pretty sure it will just get better. So don't worry! The only other side effect I have had are vivid dreaming.
    PM me for contact info such as skype, email, or facebook. Thanks!

  4. #4

    Default Re: Feeling sick with Citalopram

    He started me on 20mg right off, rather than weaning me on it. I'm not sure if that's normal or anything. I took my second dose today and it's not much worse really. I seem to feel better in the day time, by a bit. I'm hoping it goes away in a couple of days! I keep hearing that the nausea can last up to a whole week or two and I really don't wanna feel like this for that long. I dunno about the vivid dreaming just yet, I barely slept last night. Thanks very much for the reassurance! =) I really want this to get better.

  5. #5
    Join Date
    Sep 2004
    Location
    United States
    Posts
    4,089

    Default Re: Feeling sick with Citalopram

    Its not abnormal since it is a very low dose, but it can make the transition a bit easier if you wean on. It will definitely go away soon, or at least it did for me.

    The vivid dreams were insane haha! I still get them occasionally, not as much as I did at first though. I felt like I was living my dreams in like, high def color with surround sound.
    PM me for contact info such as skype, email, or facebook. Thanks!

  6. #6
    Join Date
    Jan 2006
    Location
    United States
    Posts
    1,946

    Default Re: Feeling sick with Citalopram

    Yes, I will almost guarantee that your nausea is definitely a combo of your anxiety about taking the meds, your time of month, and overthinking this whole thing, NOT the celexa. That low a dose will not make you nauseous...please keep taking it and you will feel better all around. Also, take it every morning with breakfast...that seems to be the best time. Be consistent so your body will be used to it. I've taken different anti-deps. and none have ever made me nauseous. Good luck!
    Worrying is like rocking in a rocking chair...it gives you something to do, but doesn\'t get you anywhere!

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

emetophobiaeraser 728x90